Alert archive / North Carolina / Freeze Warnings in 2013
Freeze Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Oct 25, 2013, 3:27 AM EDT for 31 counties in North Carolina. It took effect at Oct 26, 2013, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 3:27 AM EDT (07:27 UTC)
- In effect from
- Oct 26, 2013, 1:00 AM EDT
- Expired
- Oct 26, 2013, 8:59 AM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS72 KRAH 250727 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 327 AM EDT FRI OCT 25 2013 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .COLD CANADIAN HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT. NCZ007>011-021>028-038>043-073>078-083>086-088-089-252030- /O.UPG.KRAH.FZ.A.0002.131026T0500Z-131026T1300Z/ /O.NEW.KRAH.FZ.W.0002.131026T0500Z-131026T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 327 AM EDT FRI OCT 25 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AFTER 1 AM. TEMPERATURES SHOULD WARM ABOVE FREEZING AROUND 9 AM SATURDAY. * IMPACTS...TEMPERATURES NEAR OR BELOW FREEZING WILL SEVERELY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
626 WWUS72 KRAH 251917 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 317 PM EDT FRI OCT 25 2013 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .COLD CANADIAN HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT. NCZ007>011-021>028-038>043-073>078-083>086-088-089-261300- /O.CON.KRAH.FZ.W.0002.131026T0500Z-131026T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 317 PM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...IN THE LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AFTER 1 AM. TEMPERATURES SHOULD WARM ABOVE FREEZING AROUND 9 AM SATURDAY. * IMPACTS...TEMPERATURES NEAR OR BELOW FREEZING WILL SEVERELY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
983 WWUS72 KRAH 260227 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1027 PM EDT FRI OCT 25 2013 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .COLD CANADIAN HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT. NCZ007>011-021>028-038>043-073>078-083>086-088-089-261300- /O.CON.KRAH.FZ.W.0002.131026T0500Z-131026T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1027 PM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AFTER 1 AM. TEMPERATURES SHOULD WARM ABOVE FREEZING AROUND 9 AM SATURDAY. * IMPACTS...TEMPERATURES NEAR OR BELOW FREEZING WILL SEVERELY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
170 WWUS72 KRAH 260736 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 336 AM EDT SAT OCT 26 2013 ...FREEZING TEMPERATURES THROUGH 9 AM... .WIDESPREAD FREEZING TEMPERATURES WILL PERSIST ACROSS CENTRAL NORTH CAROLINA THROUGH 9 AM. NCZ007>011-021>028-038>043-073>078-083>086-088-089-261300- /O.CON.KRAH.FZ.W.0002.000000T0000Z-131026T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 336 AM EDT SAT OCT 26 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATION...ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES SHOULD WARM ABOVE FREEZING AROUND 9 AM. * IMPACTS...TEMPERATURES NEAR OR BELOW FREEZING WILL SEVERELY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
667 WWUS72 KRAH 261259 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 859 AM EDT SAT OCT 26 2013 ...FREEZE WARNING HAS BEEN CANCELLED... .TEMPERATURES FELL INTO THE MID 20S TO LOWER 30S THIS MORNING RESULTING IN A FREEZE IN MOST LOCATIONS ACROSS CENTRAL NORTH CAROLINA. NCZ007>011-021>028-038>043-073>078-083>086-088-089-261400- /O.CAN.KRAH.FZ.W.0002.000000T0000Z-131026T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 859 AM EDT SAT OCT 26 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE WARNING. TEMPERATURES THIS MORNING FELL INTO THE MID 20S TO LOWER 30S BUT SHOULD REBOUND INTO THE 40S BY AROUND 1000 AM. $$ BLAES
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Oct 25, 3:12 AM EDT, 15 minutes earlier.
Area forecast discussion, Oct 25, 3:12 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
312 AM EDT FRI OCT 25 2013
.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD INTO CENTRAL NC TODAY AND SETTLE
OVERHEAD TONIGHT. THE HIGH WILL SHIFT EAST SATURDAY...INITIATING A
WARMING TREND THAT WILL CONTINUE INTO SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 AM FRIDAY...
...FREEZE WARNING TONIGHT...
WATER VAPOR IMAGERY AT 06Z DEPICTS MINOR S/W ROTATING THROUGH THE OH
VALLEY AND LIFTING INTO THE NORTHERN MID ATLANTIC AND SOUTHERN NEW
ENGLAND. SURFACE REFLECTION OF THIS FEATURE NOTED BY A WEAK SFC
BOUNDARY STRETCHING FROM THE SOUTHERN APPALACHIANS TO COASTAL
CAROLINA WITH A WEAK SFC WAVE (1021MB) NOTED NEAR FLORENCE SC. WAA
IN THE MID LEVELS NOTED BY THE DECK OF ALTOSTRATUS WHICH COVERS MOST
OF CENTRAL NC...EXTENDING EAST TOWARD THE COAST.
THE MID-UPPER LEVEL WILL CROSS THE MID ATLANTIC AND THE CAROLINAS
AROUND DAYBREAK. SUBSIDENCE IN THE WAKE OF THIS PASSAGE WILL AID TO
DIMINISH/DISSIPATE THE CLOUD COVERAGE WITH MOSTLY SUNNY-SUNNY SKIES
ANTICIPATED BY MID MORNING AND PERSISTING THROUGH THE REST OF THE
DAY. THE SFC WAVE WILL ALSO MOVE E-NE AND OFF SHORE BY MID MORNING.
THIS FEATURE IN CONJUNCTION WITH AN AREA OF HIGH PRESSURE (OF
CANADIAN ORIGINS) OVER THE CENTRAL U.S. WILL CAUSE A STEADY NLY WIND
TODAY. THIS NLY FLOW WILL DEEPEN BY MID DAY WITH THE PASSAGE OF THE
850MB TROUGH...LEADING TO CAA THIS AFTERNOON INTO TONIGHT.
THICKNESSES THIS AFTERNOON AVERAGE ABOUT 50-60MB BELOW NORMAL. WITH
SOME MODIFICATION DUE TO DRY ADIABATIC LAPSE RATES....AFTERNOON
TEMPS WILL RANGE FROM THE LOW-MID 50S ACROSS THE PIEDMONT TO THE
UPPER 50S IN THE SE. THESE TEMPS ARE 12-15 DEGREES BELOW NORMAL
FOR LATE OCTOBER.
THE CHILL WILL CONTINUE TONIGHT AS THE CORE OF THE COOL DRY AIR MASS
WILL SETTLE OVERHEAD. SFC WINDS WILL DECOUPLE BY SUNSET DUE TO CLOSE
PROXIMITY OF THE SFC RIDGE. THIS SCENARIO WILL ALLOW TEMPS TO
PLUMMET DURING THE EARLY EVENING HOURS WITH MOST SPOTS FALLING INTO
THE UPPER 30S TO AROUND 40 BY 9-10 PM. NAM MOS GUIDANCE HAS BEEN
ABOUT 2-3 DEGREES TOO WARM LAST FEW NIGHTS. ASSUMING THIS TREND
CONTINUES...EXPECT MIN TEMPS TONIGHT/EARLY SATURDAY TO BE CLOSER TO
THE COLDER GFS MOS GUIDANCE IN THE UPPER 20S TO NEAR FREEZING. PLAN
TO UPGRADE FREEZE WATCH TO A WARNING WITH THIS PACKAGE. FOR SOME
FOLKS THIS WILL BE A KILLING FREEZE AS TEMPS COULD REMAIN BELOW
FREEZING A GOOD 3-5 HOURS. ALSO...POTENTIAL FOR THE NORMALLY COLDER
LOCATIONS (SUCH AS HENDERSON...LOUISBURG AND LEXINGTON) TO REPORT
MIN TEMPS IN THE MID 20S. CURRENTLY THINK THAT RECORD LOWS WILL NOT
BE SET SATURDAY MORNING BUT IT WILL BE CLOSE AT FAYETTEVILLE AND
POSSIBLY RDU.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 255 AM FRIDAY...
SATURDAY AND SATURDAY NIGHT...SFC HIGH OVERHEAD EARLY SATURDAY WILL
SCOOT EWD AND OFFSHORE BY AFTERNOON. THIS WILL ALLOW A PIEDMONT
TROUGH TO DEVELOP AND INITIATE AND LOW LEVEL SWLY FLOW OVER CENTRAL
NC. THIS FLOW WILL ADVECT WARMER AIR INTO THE REGION. THIS SHOULD
LEAD TO A DIURNAL TEMPERATURE SWING OF CLOSE TO 30 DEGREES. EXPECT
AFTERNOON TEMPS WELL INTO THE 50S TO NEAR 60 IN THE PIEDMONT AND
NORTHERN COASTAL PLAIN...AND NEAR 60-LOWER 60S IN THE SANDHILLS AND
SOUTHERN COASTAL PLAIN. SKIES WILL BE SUNNY FOR A MAJORITY OF THE
DAY WITH INCREASING HIGH CLOUDINESS EXPECTED LATE. SATURDAY
NIGHT...WAA ALOFT WILL ATTRIBUTE TO THE DEVELOPMENT OF PATCHY
CLOUDINESS THOUGH RH CROSS SECTIONS SUGGEST THAT COVERAGE MAY BE NO
WORSE THAN SCATTERED TO OCCASIONALLY BROKEN. THIS PATCHY CLOUD
COVERAGE AND A LIGHT SLY WIND WILL RESULT IN WARMER OVERNIGHT TEMPS.
MIN TEMPS 36-40. -WSS
SUNDAY AND SUNDAY NIGHT:
SURFACE HIGH PRESSURE WILL BE LOCATED ACROSS THE DEEP SOUTH ON
SUNDAY... WHILE A SURFACE TROUGH APPROACHES/MOVES INTO CENTRAL NC
FROM THE NORTH AND WEST. HIGH PRESSURE WILL BUILD BACK INTO THE AREA
ON SUNDAY NIGHT BEHIND THE SURFACE TROUGH. THIS SHOULD YIELD MOSTLY
SUNNY/MOSTLY CLEAR SKIES ACROSS CENTRAL NC... WITH CONTINUED
MODERATING TEMPERATURES. AFTERNOON LOW LEVEL THICKNESS VALUES ON
SUNDAY ARE EXPECTED TO BE AROUND 10 TO 15 METERS BELOW NORMAL STILL.
THIS YIELDS HIGH TEMPS GENERALLY IN THE MID TO UPPER 60S. LOW TEMPS
MONDAY MORNING ARE EXPECTED TO RANGE GENERALLY FROM AROUND 40 TO THE
MID 40S. -BSD
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...
MONDAY THROUGH TUESDAY:
THIS PORTION OF THE MEDIUM RANGE FORECAST IS EXPECTED TO BE DRY WITH
NEAR TO SLIGHTLY BELOW NORMAL TEMPS... AS HIGH PRESSURE OVER THE
REGION TO START THE PERIOD IS EXPECTED TO SLOWLY LIFT NORTHEASTWARD
WHILE STILL EXTENDING INTO THE AREA. WE WILL LIKELY SEE AT LEAST
PARTY SUNNY/PARTLY CLOUDY SKIES THOUGH GIVEN POSSIBLY A WEAK S/W
AND/OR ZONAL MID LEVEL FLOW ACROSS THE AREA. HOWEVER... MEDIUM RANGE
MODELS CONTINUE TO KEEP THIS PERIOD DRY THOUGH. HIGH MID TO UPPER
60S... WITH LOWS IN THE 40S.
TUESDAY NIGHT THROUGH THURSDAY:
MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF A
POTENT WESTERN U.S. LOW PRESSURE SYSTEM... WHICH IS FORECAST TO MOVE
EASTWARD ACROSS THE COUNTRY THIS WEEK. POOR RUN TO RUN CONTINUITY
ALONG WITH MODEL TO MODEL VARIABILITY CONTINUES TO PLAGUE THIS PART
OF THE FORECAST. AT THIS TIME EXPECTED WE WILL SEE A COLD FRONT WILL
APPROACH/CROSS THE AREA FROM THE WEST MID-LATE WEEK/EVEN WEEKEND.
HOWEVER... TIMING AND STRENGTH OF THE SYSTEM STILL REMAIN IN
DOUBT... WITH POSSIBLY EVEN A LEAD WEAK DISTURBANCE IN ADVANCE OF
THIS SYSTEM (AS SHOWN BY THE 12Z/24TH ECMWF)... WHICH COULD LEAD TO
POSSIBLY AN IN-SITU DAMMING SCENARIO. FOR NOW WILL STAY CLOSE TO WPC
GUIDANCE AND KEEP THE COLD FRONT TO THE WEST OF THE AREA THROUGH THE
FORECAST PERIOD... BUT INTRODUCE A SLIGHT CHANCE OF RAIN/SHOWERS
FROM WEDNESDAY ONWARD... WITH GENERALLY MILD TEMPS FOR NOW.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 100 AM FRIDAY...
A DECK OF MID LEVEL CLOUDS ASSOCIATED WITH A FAST MOVING UPPER LEVEL
DISTURBANCE WILL EXIT CENTRAL NC AROUND DAYBREAK. AFTER 8
AM...EXPECT MOSTLY CLEAR SKIES WITH JUST A FEW PASSING FAIR WEATHER
CUMULUS CLOUDS THROUGH MID AFTERNOON. SFC WINDS WILL BE NLY 4-7KTS
THROUGH THE PRE-DAWN HOURS...THEN INCREASING SHORTLY AFTER DAYBREAK
TO AROUND 10KTS WITH INFREQUENT GUSTS AROUND 15KTS UNTIL EARLY
AFTERNOON.
TONIGHT...AN AREA OF HIGH PRESSURE WILL SETTLE OVERHEAD RESULTING IN
CLEAR SKIES AND LIGHT WINDS. THIS WILL SET THE STAGE FOR A
WIDESPREAD FROST/LIGHT FREEZE SCENARIO FOR EARLY SATURDAY MORNING.
THE HIGH PRESSURE SYSTEM WILL SHIFT EAST SATURDAY. SKIES WILL REMAIN
MOSTLY CLEAR THROUGH MOST OF SATURDAY...WITH INCREASING MID-HIGH
LEVEL CLOUDS EXPECTED BY SUNSET. SFC WINDS WILL BECOME SWLY NEAR
10KTS BY SATURDAY AFTERNOON.
VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.
&&
.CLIMATE...
THE FOLLOWING ARE THE RECORD LOW TEMPERATURES FOR OCTOBER 26TH.
RDU GSO FAY
SAT OCT 26TH: 27 IN 1962 23 IN 1930 30 IN 1962
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM SATURDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
&&
SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS/BSD
LONG TERM...BSD
AVIATION...WSSHazardous weather outlook, Oct 24, 3:43 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EDT THU OCT 24 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 343 PM EDT THU OCT 24 2013 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH.
Nearby
Freeze Warnings in North Carolina, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.